Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 74, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 19, 2016, 6:28 PM CDT for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 6:28 PM CDT (23:28 UTC)
- Expired
- May 19, 2016, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iberia Parish, LA, Saint Martin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
559
WUUS54 KLCH 192328
SVRLCH
LAC045-099-200015-
/O.NEW.KLCH.SV.W.0074.160519T2328Z-160520T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
628 PM CDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 715 PM CDT
* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF CHARENTON...OR 14 MILES NORTHEAST OF JEANERETTE...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ST. MARTIN AND NORTHEASTERN IBERIA PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3000 9124 3000 9126 2999 9126 2991 9142
2996 9147 2995 9152 3004 9159 3013 9146
3011 9147 3010 9146 3010 9139 3006 9137
3006 9127 3003 9124 3004 9123 3003 9122
TIME...MOT...LOC 2328Z 236DEG 18KT 3001 9146
HAIL...1.00IN
WIND...60MPH
$$
132 follow-up statements
459
WWUS54 KLCH 192347
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
647 PM CDT THU MAY 19 2016
LAC045-099-200015-
/O.CON.KLCH.SV.W.0074.000000T0000Z-160520T0015Z/
ST. MARTIN LA-IBERIA LA-
647 PM CDT THU MAY 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL ST. MARTIN AND NORTHEASTERN IBERIA PARISHES...
AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF BAYOU SORREL...OR 17 MILES NORTHEAST OF JEANERETTE...MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ST. MARTIN AND NORTHEASTERN IBERIA PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2996 9140 3005 9158 3013 9146 3011 9147
3010 9146 3010 9139 3006 9137 3006 9130
TIME...MOT...LOC 2347Z 210DEG 13KT 3007 9145
HAIL...1.00IN
WIND...60MPH
$$
13578
WWUS54 KLCH 200006
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 PM CDT THU MAY 19 2016
LAC045-099-200016-
/O.EXP.KLCH.SV.W.0074.000000T0000Z-160520T0015Z/
ST. MARTIN LA-IBERIA LA-
706 PM CDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. MARTIN AND
NORTHEASTERN IBERIA PARISHES WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LAKE CHARLES .
LAT...LON 2996 9140 3005 9158 3013 9146 3011 9147
3010 9146 3010 9139 3006 9137 3006 9130
TIME...MOT...LOC 0004Z 236DEG 18KT 3007 9145
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:37 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 19, 4:37 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
437 PM CDT THU MAY 19 2016
.SYNOPSIS...
Large MCS now crossing se TX and the TX coast with a large swath of
stratiform rain extending north into e cntl TX. This activity was
occurring in advance of a shortwave trough aloft over ern NM/wrn TX.
A band of strong to svr storms was noted fm the upper TX coast sw
toward Corpus Christi. At the sfc, a quasi-stationary front sits
along the TX coast east acrs our coastal waters zones.
&&
.DISCUSSION...
The band of strong storms will cross our coastal zones and
adjacent coastal waters late this aftn and evening. ARW/HRRR/ECMWF
all seem to capture recent radar trends fairly well although ARW
is on the fast side, and followed a general blend of this guidance
for POPs and QPF for tonight. The heaviest rainfall is expected
along or south of I-10 with rainfall totals between 1-2 inches.
With the sfc front expected to remain just off the coast tonight,
little in the way of svr weather is expected over inland areas
although a few strong storms could impact the immediate coastal
parishes. Svr potential could be a little more likely toward s
cntl LA late tonight into Friday morning as a wave of low pres
develops on the front and moves inland.
Rain will end from west to east on Friday with the passage of the
upper trough while the sfc front moves east as high pres builds
in behind it. Dry weather is expected to prevail through the
weekend as upper ridging moves east over the area. This will allow
aftn highs to warm into the mid 80s, while the drier airmass will
allow overnight lows to fall into the lower to middle 60s by
Sunday morning. Low rain chcs return by Monday and are expected
each day as the upper ridge breaks down and weak disturbances
begin to approach the area fm the west.
&&
.MARINE...
A band of strong storms will cross the coastal waters this
evening. This activity is occurring in response to a strong upper
disturbance crossing the region and nearly stationary coastal
trough/frontal boundary at the sfc. A wave of low pres is expected
to develop along the front tonight, then lift ne acrs MS Friday
morning. The low will drag the front east during the day with
showers and tstms tapering off as high pres builds south. Light to
moderate east to ne winds will prevail on saturday with onshore
flow developing by late in the weekend as the sfc high moves east.
onshore flow will then persist through the week as lower pres
develops over ern CO.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 83 66 87 / 80 50 10 10
LCH 69 85 69 87 / 80 40 10 10
LFT 71 85 69 88 / 80 70 10 10
BPT 69 86 70 88 / 80 30 10 10
&&
.LCH Watches/Warnings/Advisories...
LA...Coastal Flood Advisory until 1 AM CDT Friday for LAZ052>054-073-
074.
TX...Coastal Flood Advisory until 1 AM CDT Friday for TXZ215.
GM...None.
&&
PUBLIC...24Hazardous weather outlook, May 19, 4:24 AM CDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CDT THU MAY 19 2016 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-200930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 424 AM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER LATER TODAY AND TONIGHT ACROSS SOUTHEAST TEXAS AND EXTREME SOUTHWEST LOUISIANA. THERE IS ALSO SLIGHT RISK OF EXCESSIVE RAINFALL LATER TODAY AND TONIGHT ACROSS ALL OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THE MAIN AREA FOR EXCESSIVE RAIN WILL BE SOUTH OF HIGHWAY 190. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. AT THE SURFACE...A STATIONARY FRONT WAS OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. THESE FEATURES WILL AID IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS LATER TODAY AND TONIGHT. SOME STORMS MAY REACH SEVERE LIMITS MAINLY ACROSS SOUTHEAST TEXAS AND EXTREME SOUTHWEST LOUISIANA. THE MAIN THREAT WILL BE DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. BURSTS OF HEAVY RAIN MAY ALSO OCCUR ESPECIALLY TONIGHT. SOME FLOODING MAY BE POSSIBLE ESPECIALLY OVER FLOOD PRONE AND POOR DRAINAGE AREAS. RESIDENTS ARE URGED TO MONITOR WEATHER CONDITIONS ESPECIALLY LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER LOWER ACADIANA ON EARLY FRIDAY. OTHERWISE...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE LATE FRIDAY WITH DRY WEATHER FORECASTED FOR THE WEEKEND. LOW CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE EARLY AND MIDDLE PART OF NEXT WEEK. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.
In the hours before
Special weather statement, May 19, 4:15 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT THU MAY 19 2016
TXZ215-192245-
JEFFERSON TX-
415 PM CDT THU MAY 19 2016
...SPECIAL WEATHER STATEMENT...
AT 414 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES WEST OF STOWELL TO NEAR HIGH ISLAND.
MOVEMENT WAS EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...NEDERLAND...GROVES...PORT NECHES...NOME...SABINE
PASS...CENTRAL GARDENS...HAMSHIRE...BEVIL OAKS...CHINA...LA BELLE...PORT
ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT...FANNETT...WINNIE AND SEA RIM
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2989 9436 2989 9444 3011 9445 3012 9430
3017 9427 3019 9418 3013 9408 3008 9409
3007 9403 3003 9403 2998 9386 2993 9386
2986 9393 2984 9392 2984 9395 2982 9393
2981 9395 2969 9384 2967 9406 2956 9435
TIME...MOT...LOC 2114Z 262DEG 20KT 2978 9449 2959 9435
06The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:44 AM CDT | River Flood Warning | LCH | Calcasieu | 7 days |
| May 19, 3:11 PM CDT | Coastal Flood Advisory | LCH | Cameron | 10 hr |
| May 19, 4:00 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 19, 4:27 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 63 min |
| May 19, 5:57 PM CDT | Special Marine Warning | LCH | 63 min | |
| May 19, 6:45 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 60 min |
| May 19, 6:53 PM CDT | Special Marine Warning | LCH | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.